MAUDE Adverse Event Report: BIOMERIEUX ITALIA S P A. MINIVIDAS®; MINI VIDAS® BLUE 110 / 220 V

BIOMERIEUX ITALIA S P A. MINIVIDAS®; MINI VIDAS® BLUE 110 / 220 V
Model Number 99737
Medical Device Problem Code Program or Algorithm Execution Failure (4036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On 21-nov-2024, a customer in germany notified biomérieux of a software issue leading to potential false results when using mini vidas® blue 110 / 220 v (ref.99737, serial number: (b)(6).The customer reported that when testing vidas® fpsa (ref.30440, lot number: unknown) and vidas® testosterone ii (ref.414320, lot number: unknown) on mini vidas® blue 110 / 220 v reference: 99737 (serial number: (b)(6), the results obtained concerned vidas®tpsa (ref.30428) parameter and not fpsa or testosterone ii parameters whereas fpsa or tesii strip / spr were inside.The customer switched off the mini vidas ® blue 110 / 220 v (ref.99737) and started a new run, but the error reoccurred.According to the user manual, the mini vidas®blue reads the bar code on the label of each reagent strip and performs an optical check of the substrate.If one of these checks fails, a start error message will appear.Start errors cause the mini vidas®blue to stop the run in the section containing the error.But the customer states that the instrument did not stop and ran instead a different protocol (vidas®tpsa).The customer did not use ¿load and go¿ mode but ran the assay via the ¿status¿ menu.To be noted that the customer has launched the run without having checked that the test indicated by the software was the right one.It was only when the printout arrived that the customer noticed that it was the wrong parameter.The qcv reports are not available at the time of this assessment.The customer stated that this issue led to false results and delays in rendering results.At the time of this assessment, there is no indication of patient harm or incorrect treatment due to this issue.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in germany about a software issue leading to potential false results when running the assay from the ¿status¿ menu (not using the ¿load and go¿ mode) while using mini vidas® blue 110 / 220 v (ref.(b)(4), serial number (b)(6)).A correction was noted since the initial report.The customer confirmed that the issue did not reoccur after the customer had restarted the instrument.Additionally, it was confirmed that the customer never performs qcv, which is considered user error.According to user manual, "quality control vidas® (qcv) must be run on all the mini vidas® analyzer positions at least once a week or anytime that a pipetting problem is suspected." an internal investigation was performed with the following actions and conclusions.1.Immediate actions done: restart the computer, rerun the assay and collect the data for investigation.2.Investigation: during the support given by local biomérieux, the investigation team observed the following: the name of the test and also the status of section are displayed by the software.In this case, the customer reported that the name displayed was not conform.In this condition, the recommendation is to stop the section.The name of the test printed on the result are not conform.In this condition, the recommendation is to not release the result.The customer restarted the instrument to resolve the issue.When the system is restarted, the instrument logs are lost.Without this data, it was not possible for the investigation to determine the root cause of the issue.It's the first occurrence of this issue, and after a restart there were no further issues.4.Conclusion: according to our investigation, the root cause was not determined.It was impossible to reproduce the issue as no data was available from the minividas instrument.It¿s important to remind the customer: based on the user manual, "quality control vidas® (qcv) must be run on all the mini vidas® analyzer positions at least once a week or anytime that a pipetting problem is suspected." quality control vidas (qcv) is used to detect abnormal operation of pipette mechanisms which may affect the results of biological tests.It is also intended for checking that the optical system is capable of measuring high fluorescence levels.Before releasing a result, verify the conformity.If the information displayed by the software is incoherent with the strip and/or spur present in the instrument, stop the section.During the investigation, user-error was identified (qcv not performed weekly), and this issue would have been considered as not reportable (user error without impact to patient state of health).The customer was not working within biomérieux specifications due to not performing qcv.

Brand Name
MINIVIDAS®
Common Device Name
MINI VIDAS® BLUE 110 / 220 V
Manufacturer (Section D)
BIOMERIEUX ITALIA S P A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
candace martin
595 anglum road
hazelwood, MO 63042
MDR Report Key20837766
Report Number9615037-2024-00027
Device Sequence Number18167787
Product Code JJE
UDI-Device Identifier03573026140441
UDI-Public03573026140441
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K923579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99737
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown